Alert archive / Texas / Flash Flood Warnings in 2006

Flash Flood Warning 33, NWS Austin/San Antonio, TX

May 6, 2006Comal County, Guadalupe County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at May 6, 2006, 9:45 AM CDT for Comal County, Guadalupe County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 6, 2006, 9:45 AM CDT (14:45 UTC)
Expired
May 6, 2006, 12:15 PM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

Counties Comal County, TX, Guadalupe County, TX

The radar

The Austin/San Antonio radar (KEWX), 12 km from the middle of the area, began a volume at 14:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 2.8 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2006-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1818 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2006-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 186 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1818 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
672 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
186 m²/s²
0-3 km storm-relative helicity
300 m²/s²
Significant tornado parameter
1.8
Supercell composite
18.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 061445
FFWEWX
TXC029-061715-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
945 AM CDT SAT MAY 6 2006

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
  BEXAR

* UNTIL 1215 PM CDT

* AT 945 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  AREAS OF RAIN...HEAVY AT TIMES CONTINUING OVER THE NORTH AND
  NORTHWEST PART OF BEXAR COUNTY...MOVING EAST AND SOUTHEAST. 

* LOCATIONS IN THE WARNING INCLUDE WINDCREST...UNIVERSAL CITY...
  TIMBERWOOD PARK...THE DOMINION...TERRELL HILLS...ST. HEDWIG...
  SHAVANO PARK...SELMA...SEA WORLD...SCHERTZ...SAN ANTONIO...OLMOS
  PARK...LIVE OAK...LEON VALLEY...LEON SPRINGS...KIRBY...HOLLYWOOD  
  PARK...HILL COUNTRY VILLAGE...HELOTES...FAIR OAKS RANCH...CROSS  
  MOUNTAIN...CHINA GROVE AND ALAMO HEIGHTS.

ADDITIONAL SHOWERS AND THUNDERSTORMS IN THE NEXT 1 TO 2 HOURS WILL
CAUSE LOCALLY HEAVY RAINS.  IN ADDITION...RUNOFF FROM HEAVY RAINS
EARLIER THIS MORNING WILL CONTINUE FOR THE NEXT 1 TO 2 HOURS. 

FLOODING AT LOW WATER CROSSINGS AND OTHER LOW LYING AREAS IS 
EXPECTED.  RAINFALL AMOUNTS BETWEEN 1.5 AND 2.5 INCHES HAS BEEN 
OBSERVED OVER BEXAR COUNTY SINCE 700 AM THIS MORNING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED 
AREAS...ESPECIALLY AT NIGHT OR DURING PERIODS OF RAIN...WHERE 
DAYLIGHT IS DIMMED FROM CLOUDS AND RAIN.  STAY TUNED TO NOAA WEATHER 
RADIO OR LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.

LAT...LON 2925 9880 2969 9881 2972 9878 2976 9855
      2971 9844 2975 9842 2973 9835 2973 9835
      2971 9838 2962 9836 2956 9826 2957 9826
      2950 9819 2948 9813 2911 9842

$$
3 follow-up statements
000 
WGUS74 KEWX 061526
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1025 AM CDT SAT MAY 6 2006

TXC091-187-061715-
COMAL TX-GUADALUPE TX-
1025 AM CDT SAT MAY 6 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT FOR
GUADALUPE AND COMAL COUNTIES...

AT 1019 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN EAST OF I-35 MOVING
EAST ACROSS GUADALUPE COUNTY.

LOCATIONS IN THE WARNING INCLUDE SMITHSON VALLEY...NEW BRAUNFELS...
MCQUEENEY...KINGSBURY...GERONIMO AND CANYON LAKE DAM.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

LAT...LON 2980 9846 2954 9818 2944 9796 2962 9773
      2974 9798 2994 9830

$$
000 
WGUS74 KEWX 061552
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1050 AM CDT SAT MAY 6 2006

TXC091-061600-
COMAL TX-
1050 AM CDT SAT MAY 6 2006

...THE FLASH FLOOD WARNING FOR COMAL COUNTY IS CANCELLED...

HEAVY RAINFALL HAS ENDED ACROSS THE COUHTY.

LAT...LON 2960 9822 2954 9818 2944 9796 2962 9773
      2974 9798 2975 9799

$$

TXC187-061715-
GUADALUPE TX-
1050 AM CDT SAT MAY 6 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT FOR
GUADALUPE COUNTY...

AT 1039 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER SOUTHERN
GUADALULE COUNTY...SOUTH OF I-10. MOVEMENT IS EAST AT 25 TO 30 
MPH.

LOCATIONS IN THE WARNING INCLUDE SEGUIN...MCQUEENEY...MARION...
KINGSBURY AND GERONIMO.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

LAT...LON 2960 9822 2954 9818 2944 9796 2962 9773
      2974 9798 2975 9799

$$
000 
WGUS74 KEWX 061609
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1109 AM CDT SAT MAY 6 2006

TXC187-061620-
GUADALUPE TX-
1109 AM CDT SAT MAY 6 2006

...THE FLASH FLOOD WARNING FOR GUADALUPE COUNTY IS CANCELLED...

THE HEAVY RAINS THAT FELL ACROSS GUADALUPE COUNTY EARLIER THIS 
MORNING HAS MOVED EAST.  PARTLY CLOUDY TO MOSTLY SUNNY SKIES ARE 
EXPECTED TO CONTINUE TO SPREAD OVER GUADALUPE COUNTY FROM THE WEST 
THE NEXT FEW HOURS...WITH NO RAIN EXPECTED THROUGH MID AFTERNOON. 

LAT...LON 2960 9822 2954 9818 2944 9796 2962 9773
      2974 9798 2975 9799

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 6, 7:01 AM CDT, 2 hours 44 minutes earlier.

Area forecast discussion, May 6, 7:01 AM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
701 AM CDT SAT MAY 6 2006

.AVIATION...
THRU 18Z OUTFLOW BOUNDARY ACROSS THE HILL COUNTRY TO KSAT WILL BE
THE FOCUS OF SHRA/TSRA MOVING E AND SE AT 25 MPH. ISOLATED TSRA
WITH LARGE HAIL AND DAMAGING WINDS. AFTER 18Z GENERALLY VFR
CONDITIONS WITH ISOLATED SHRA/TSRA CONTINUING. AFTER 04Z MVFR CIGS
DEVELOPING WITH SCATTERED SHRA/TSRA MOVING SE INTO THE AREA FROM
NORTHWEST TEXAS THRU 12Z.

&&

.PREV DISCUSSION... (ISSUED 325 AM CDT SAT MAY 6 2006)

DISCUSSION...
MCS SLOWLY MOVING SEWD THROUGH THE NERN CWA AND BACK BUILDING INTO
THE WESTERN HILL COUNTRY THIS MORNING. THE WESTERN HILL COUNTRY
LOOKS RIPE FROM CONTINUED DEVELOPMENT BUT A STRONGER CAP OVER THE
RIO GRANDE PLAINS SHOULD LIMIT ANY DEVELOPMENT OVER THE WESTERN
TIER OF COUNTIES. BECAUSE OF THE SLOW MOVING CELLS AND AN OUTFLOW
BOUNDARY OVER AREAS THAT HAVE ALREADY RECEIVED RECENT HEAVY RAIN...
WILL EXTEND THE FLASH FLOOD WATCH GOING THRU NOON TODAY. HOWEVER
WILL REMOVE A FEW OF THE WESTERN COUNTIES BECAUSE OF THE CAP.
MODELS CONTINUE TO INDICATE S CENTRAL TX AND THE HILL COUNTRY WILL
CONTINUE TO SEE OVERNIGHT MCS ACTIVITY ROLL THRU THRU DURING THE
OVERNIGHT HOURS FOR AT LEAST THE NEXT COUPLE NIGHTS. A FLASH FLOOD
WATCH WILL LIKELY BE NEEDED AGAIN TONIGHT AND SUNDAY NIGHT.

AN ACTIVE WESTERLY FLOW TO CONTINUE THROUGH THE MIDDLE OF NEXT
WEEK AND WILL KEEP SOME SLGT CHANCE POPS IN THE FORECAST AS S/W
TRACK ACROSS TX. A COLD WILL DROP INTO CENTRAL TX WEDNESDAY AND
THRU S TX WEDNESDAY NIGHT AS THE UPPER FLOW BECOMES MORE NWLY IN
RESPONSE TO AN UPPER TROF MOVING ACROSS THE MID-WEST. THEREFORE
EXPECT COOLER/DRIER WEATHER AND DIMINISHED RAIN CHCS LATE NEXT
WEEK. THERE COULD HOWEVER BE SOME NW FLOW CONVECTION BY THE
WEEKEND BUT LEAVE POPS 10 PERCENT FOR NOW AS DO NOT HAVE ENUF
CONFIDENCE TO FORECAST A NW FLOW EVENT 7 DAYS OUT.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL NOON SATURDAY FOR THE FOLLOWING COUNTIES:
ATASCOSA... BANDERA... BASTROP... BEXAR... BLANCO... BURNET...
CALDWELL... COMAL... DE WITT... EDWARDS... FAYETTE... GILLESPIE...
GONZALES... GUADALUPE... HAYS... KARNES... KENDALL... KERR...
LAVACA... LEE... LLANO... MEDINA... REAL... TRAVIS... WILLIAMSON...
AND WILSON.

&&

01/25
Hazardous weather outlook, May 6, 5:30 AM CDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
530 AM CDT SAT MAY 6 2006

TXZ171>173-183>194-202>209-217>225-228-071030-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
530 AM CDT SAT MAY 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
A FLASH FLOOD WATCH IS IN EFFECT UNTIL NOON FOR MUCH OF THE HILL
COUNTRY AND SOUTH CENTRAL TEXAS AS SLOW MOVING SHOWERS AND THUNDERSTORMS
TRAIN ALONG AN OUTFLOW BOUNDARY ACROSS THE AREA. A FEW STORMS MAY
ALSO BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THIS MORNING...AND
AGAIN TONIGHT AS STORMS REDEVELOP WITH AFTERNOON HEATING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE WILL CONTINUE TO BE A CHANCE OF SHOWERS AND THUNDERSTORMS
THROUGH MONDAY MORNING. A FEW STORMS MAY BE SEVERE ALONG WITH
LOCALLY HEAVY RAINFALL. THE WILL BE A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS FOR TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION MAY BE REQUIRED TODAY OR TONIGHT.

In the hours before

Local storm report, May 6, 3:49 AM CDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
349 AM CDT SAT MAY 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 AM     HAIL             LOCKHART                29.87N 97.68W
05/06/2006  M0.75 INCH       CALDWELL           TX   TRAINED SPOTTER

&&

PM
Local storm report, May 6, 4:10 AM CDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
410 AM CDT SAT MAY 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0301 AM     HAIL             10 NW AUSTIN            30.41N 97.87W
05/06/2006  M0.88 INCH       TRAVIS             TX   TRAINED SPOTTER

            NICKEL HAIL REPORTED AT DUVAL AND HIGHWAY 183.

&&

PM
Local storm report, May 6, 6:27 AM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
627 AM CDT SAT MAY 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 AM     FLASH FLOOD      4 SW STAPLES            29.74N 97.88W
05/06/2006                   GUADALUPE          TX   NWS EMPLOYEE

            COTTONWOOD CREEK FLOODING ACROSS FARM TO MARKET ROAD 1339

&&

WR
Local storm report, May 6, 8:36 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
836 AM CDT SAT MAY 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0829 AM     FLASH FLOOD      7 NNE SAN ANTONIO       29.55N 98.46W
05/06/2006                   BEXAR              TX   NWS EMPLOYEE

            WATER COVERING LOOP 410 BETWEEN BROADWAY AND NACOGDOCHES

&&

WR

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 7:07 PM CDTSevere Thunderstorm WarningEWXAtascosa38 min
May 5, 7:37 PM CDTSevere Thunderstorm WarningEWXBexar53 min
May 5, 7:42 PM CDTSevere Thunderstorm WarningEWXAtascosa63 min
May 5, 8:00 PM CDTSevere Thunderstorm WarningEWXVal Verde43 min
May 5, 8:29 PM CDTTornado WarningEWXAtascosa31 min
May 5, 8:31 PM CDTSevere Thunderstorm WarningEWXBexar59 min
May 6, 12:10 AM CDTSevere Thunderstorm WarningEWXBurnet65 min
May 6, 12:37 AM CDTTornado WarningEWXBurnet23 min
May 6, 12:53 AM CDTFlash Flood WarningEWXBurnet3 hr
May 6, 12:59 AM CDTTornado WarningEWXBurnet31 min
May 6, 1:10 AM CDTSevere Thunderstorm WarningEWXWilliamson65 min
May 6, 1:24 AM CDTSevere Thunderstorm WarningEWXLlano66 min
May 6, 1:28 AM CDTSevere Thunderstorm WarningEWXBurnet62 min
May 6, 2:09 AM CDTSevere Thunderstorm WarningEWXWilliamson81 min
May 6, 2:13 AM CDTFlash Flood WarningEWXWilliamson3 hr
May 6, 2:19 AM CDTFlash Flood WarningEWXLlano3 hr
May 6, 2:26 AM CDTSevere Thunderstorm WarningEWXBurnet42 min
May 6, 2:37 AM CDTSevere Thunderstorm WarningEWXTravis68 min
May 6, 2:52 AM CDTFlash Flood WarningEWXTravis4 hr
May 6, 2:59 AM CDTFlash Flood WarningEWXBlanco, Gillespie3 hr
May 6, 3:15 AM CDTSevere Thunderstorm WarningEWXCaldwell60 min
May 6, 3:50 AM CDTSevere Thunderstorm WarningEWXBastrop55 min
May 6, 4:12 AM CDTFlash Flood WarningEWXHays3 hr
May 6, 4:57 AM CDTFlash Flood WarningEWXKerr3 hr
May 6, 5:06 AM CDTSevere Thunderstorm WarningEWXKerr54 min
May 6, 5:09 AM CDTFlash Flood WarningEWXGonzales3 hr
May 6, 5:12 AM CDTSevere Thunderstorm WarningEWXGonzales33 min
May 6, 5:53 AM CDTSevere Thunderstorm WarningEWXKerr67 min
May 6, 6:05 AM CDTFlash Flood WarningEWXBlanco115 min
May 6, 6:39 AM CDTFlash Flood WarningEWXBandera3 hr
May 6, 6:40 AM CDTFlash Flood WarningEWXReal2 hr
May 6, 6:50 AM CDTSevere Thunderstorm WarningEWXKendall55 min
May 6, 7:08 AM CDTSevere Thunderstorm WarningEWXBexar67 min
May 6, 7:32 AM CDTSevere Thunderstorm WarningEWXBandera58 min
May 6, 7:39 AM CDTFlash Flood WarningEWXBexar2 hr
May 6, 7:52 AM CDTFlash Flood WarningEWXKerr113 min
May 6, 8:04 AM CDTFlash Flood WarningEWXComal, Guadalupe116 min
May 6, 8:21 AM CDTFlash Flood WarningEWXEdwards3 hr
May 6, 8:28 AM CDTFlash Flood WarningEWXWilson2 hr
May 6, 9:45 AM CDTFlash Flood WarningEWXBexar3 hr
May 6, 3:53 PM CDTSevere Thunderstorm WarningEWXGillespie82 min
May 6, 4:47 PM CDTSevere Thunderstorm WarningEWXLlano73 min
May 6, 6:55 PM CDTFlash Flood WarningEWXTravis4 hr

Nearby

Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.